Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 36, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 23, 2011, 4:28 PM EDT for Adams County, Pike County, Scioto County, Ohio; Lewis County, Kentucky. It was in force for 35 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2011, 4:28 PM EDT (20:28 UTC)
- Expired
- Mar 23, 2011, 5:03 PM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Lewis County, KY, Adams County, OH, Pike County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 4:34 PM EDT | TSTM WND DMG | 4 S Piketon, OH | HOUSE TRAILER BEING TOWED BLOWN OVER |
| Mar 23, 4:35 PM EDT | TSTM WND DMG | 6 S Piketon, OH | POWER LINES DOWN ON BIG RUN ROAD JUST EAST OF SR 23. |
| Mar 23, 4:38 PM EDT | TSTM WND DMG | 3 Nw Friendship, OH | *** 1 FATAL *** A TREE FELL ON A CHILD WHO WAS INSIDE A TENT AT A BOY SCOUT CAMP IN THE SHAWNEE STATE FOREST. FATALITY TIME IS ESTIMATED. CORRECTED TIME FROM PREVIOUS REPORT. |
| Mar 23, 4:42 PM EDT | TSTM WND DMG | 1 W Turkey Creek Lake, OH | *** 1 FATAL *** CORRECTED REPORT. A WOMAN IN HER 20S WAS KILLED BY A FALLING TREE WHILE SHE WAS CAMPING AT THE SHAWNEE STATE FOREST. EARLIER REPORTS OF A CHILD KILLED AT A BOY SCOUT CAMP WERE ERRONEOUS. TIME IS ESTIMATED. |
| Mar 23, 4:42 PM EDT | TSTM WND GST 76 | Portsmouth, OH | NUMEROUS TREES DOWN AND POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 1:13 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
583
WUUS51 KILN 232028
SVRILN
KYC135-OHC001-131-145-232130-
/O.NEW.KILN.SV.W.0036.110323T2028Z-110323T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT WED MAR 23 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LEWIS COUNTY IN NORTHEAST KENTUCKY...
SOUTHEASTERN ADAMS COUNTY IN SOUTHWEST OHIO...
SOUTHEASTERN PIKE COUNTY IN SOUTHWEST OHIO...
SCIOTO COUNTY IN SOUTHWEST OHIO...
* UNTIL 530 PM EDT.
* AT 424 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RARDEN TO 5 MILES
WEST OF PETERSVILLE...MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
VANCEBURG...
PIKETON...
LUCASVILLE...
CAMP DIX...
HEAD OF GRASSY...
ROSEMOUNT...
PORTSMOUTH...
NEW BOSTON...
IN ADDITION...OTWAY...PETERSVILLE...BEAR CREEK...WAKEFIELD...
LOMBARDSVILLE...SANDY SPRINGS...TURKEY CREEK LAKE AND STRICKLETT ARE
NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.
&&
LAT...LON 3839 8341 3841 8350 3842 8351 3888 8329
3909 8314 3908 8279 3895 8280 3886 8276
3884 8264 3869 8269 3867 8277 3860 8275
3857 8283 3873 8288 3874 8293 3871 8302
3856 8310 3850 8319 3835 8323 3833 8336
TIME...MOT...LOC 2028Z 270DEG 46KT 3897 8312 3846 8352
$$
HATZOS3 follow-up statements
915
WWUS51 KILN 232035
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT WED MAR 23 2011
KYC135-OHC001-131-145-232130-
/O.CON.KILN.SV.W.0036.000000T0000Z-110323T2130Z/
LEWIS KY-PIKE OH-SCIOTO OH-ADAMS OH-
435 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN ADAMS...SCIOTO...SOUTHEASTERN PIKE AND EASTERN LEWIS
COUNTIES...
AT 433 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WAKEFIELD
TO STRICKLETT...MOVING EAST AT 55 MPH. AN ADDITIONAL THUNDERSTORM
MOVING NEAR AND SOUTH OF VANCEBURG IS CAPABLE OF PRODUCING HAIL TO
HALF DOLLAR SIZE.
LOCATIONS IMPACTED INCLUDE...
LUCASVILLE...CAMP DIX...HEAD OF GRASSY...ROSEMOUNT...PORTSMOUTH...NEW
BOSTON...SCIOTODALE...WHEELERSBURG...SOUTH WEBSTER AND GREENUP.
IN ADDITION...KINNICONICK...HARRIS...MCDERMOTT...GIVENS...GARRISON...
FRIENDSHIP...TANNERY AND WEST PORTSMOUTH ARE NEAR THE PATH OF THESE
STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3839 8341 3841 8350 3888 8329 3909 8312
3908 8279 3895 8280 3886 8276 3884 8264
3869 8269 3867 8277 3860 8275 3857 8283
3873 8288 3874 8293 3871 8302 3856 8310
3850 8319 3835 8323 3833 8336
TIME...MOT...LOC 2035Z 266DEG 48KT 3901 8297 3850 8338
$$
HATZOS072
WWUS51 KILN 232052
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
452 PM EDT WED MAR 23 2011
OHC001-131-232102-
/O.CAN.KILN.SV.W.0036.000000T0000Z-110323T2130Z/
PIKE OH-ADAMS OH-
452 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS AND
SOUTHEASTERN PIKE COUNTIES HAS BEEN CANCELLED...
THE STORMS HAVE MOVED SOUTHEAST INTO SCIOTO COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3860 8336 3863 8333 3860 8331 3861 8327
3867 8327 3890 8306 3895 8281 3885 8276
3884 8264 3869 8269 3867 8277 3860 8275
3857 8283 3873 8288 3875 8291 3871 8302
3856 8310 3850 8319 3850 8338
TIME...MOT...LOC 2052Z 267DEG 49KT 3900 8266 3856 8306
$$
KYC135-OHC145-232130-
/O.CON.KILN.SV.W.0036.000000T0000Z-110323T2130Z/
LEWIS KY-SCIOTO OH-
452 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SCIOTO AND NORTHEASTERN LEWIS COUNTIES...
AT 451 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF SOUTH WEBSTER
TO REXTON...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
WHEELERSBURG...SOUTH WEBSTER AND GREENUP.
IN ADDITION...LYRA AND POWELLSVILLE ARE NEAR THE PATH OF THESE
STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3860 8336 3863 8333 3860 8331 3861 8327
3867 8327 3890 8306 3895 8281 3885 8276
3884 8264 3869 8269 3867 8277 3860 8275
3857 8283 3873 8288 3875 8291 3871 8302
3856 8310 3850 8319 3850 8338
TIME...MOT...LOC 2052Z 267DEG 49KT 3900 8266 3856 8306
$$
HATZOS379
WWUS51 KILN 232103
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
503 PM EDT WED MAR 23 2011
KYC135-OHC145-232114-
/O.CAN.KILN.SV.W.0036.000000T0000Z-110323T2130Z/
LEWIS KY-SCIOTO OH-
503 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SCIOTO AND NORTHEASTERN LEWIS
COUNTIES HAS BEEN CANCELLED...
THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS ARE STILL POSSIBLE WITH THESE STORMS.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 3860 8336 3863 8333 3860 8331 3861 8327
3867 8327 3890 8306 3895 8281 3885 8276
3884 8264 3869 8269 3867 8277 3860 8275
3857 8283 3873 8288 3875 8291 3871 8302
3856 8310 3850 8319 3850 8338
TIME...MOT...LOC 2104Z 267DEG 49KT 3900 8245 3857 8285
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 4:21 PM EDT, 7 minutes earlier.
Area forecast discussion, Mar 23, 4:21 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 421 PM EDT WED MAR 23 2011 .SYNOPSIS... LOW PRESSURE WILL TRACK EASTWARD ACROSS THE AREA THIS EVENING... AND A TRAILING COLD FRONT WILL SWEEP THROUGH THE OHIO VALLEY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM AS IT PASSES THROUGH. A MUCH COLDER AIR MASS WILL SETTLE IN BEHIND THE FRONT TONIGHT... BRINGING AN EXTENDED PERIOD OF BELOW AVERAGE TEMPERATURES. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... MID LEVEL TROF OVER THE UPR MS VLY TO DROP ESE THRU THE GREAT LAKES THIS EVENING. MID LEVEL COLD POOL OF -20 TO -24 PUSED INTO OHIO... WHICH HAS HAS STEEPENED LAPSE RATES. SFC TD POOLING IN THE MID 50S AHD OF AN APPROACHING COLD FRONT HAS PRODUCED MODERATE INSTABILTY FUELING THUNDERSTORM DEVELOPMENT IN THE WARM SECTOR AHD OF THE COLD FRONT. THIS INSTBY ALONG WITH BULK 0-6KM SHEAR OF 50KTS HAS LED TO ORGANIZED STORMS AND SUPERCELLS. A FAVORABLE WET BULB ZERO AROUND 5K FEET WAS ALLOWING MANY OF THESE STORMS TO PRODUCE LARGE HAIL. DAMAGING WINDS ARE ALSO POSSIBLE WITH DCAPE VALUES BETWEEN 400 AND 800 J/KG. LOW LEVEL SHEAR IS NOT OVERLY IMPRESSIVE AND THIS HAS LIMITED TORNADIC THREAT BUT GIVEN SHEAR AND INSTBY...CAN NOT RULE OUT TORNADOES IN REGIONS WHERE LOW LEVEL SHEAR IS ENHANCED NEAR BOUNDARIES. COLD FRONT TO DROP SE THRU THE OHIO VALLEY THIS EVENING...ENDING SEVERE THREAT. PRECIP WILL COME TO AN END FOR A BRIEF PERIOD AND CLOUDS WL DECREASE. HOWEVER...UPPER TROF LAGS AND A SECONDARY COLD FRONT/TROF TO SWING THRU THE REGION OVERNIGHT. EXPECT TO SEE CLOUDS INCREASE AND CONTD THREAT OF SHOWERS. AS GOOD CAA DEVELOPS OVERNIGHT A MIX WITH AND CHANGE TO SNOW SHOWERS WL OCCUR. LITTLE TO NO ACCUMULATION IS EXPECTED WITH THE BEST CHC OF SNOW SHOWERS ACROSS THE FAR NORTH. HAVE OPTED TO USE A BLEND OF GUID FOR TONIGHTS LOWS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... NORTHWEST FLOW ALOFT TO DEVELOP IN THE WAKE OF DEPARTING TROF. SFC HIGH PRESSURE TO BUILD INTO THE GREAT LAKES. IN GOOD LOW LEVEL CAA EXPECT A FEW LINGERING SNOW/RAIN SHOWERS TO COME TO AN END EARLY. MOSTLY CLOUDY SKIES TO GIVE WAY TO INCREASING SUNSHINE WITH CLEARING TAKING PLACE FROM THE NORTH. HAVE TRENDED THURSDAYS HIGHS ON THE COOL SIDE OF GUID ENVELOPE. AS SFC HIGH SETTLES INTO THE GREAT LAKES EXPECT MAINLY CLEAR SKIES THURSDAY EVENING WITH ONLY SOME INCREASE IN HIGH LEVEL CLOUDS LATE. GIVEN LIGHT WINDS...MAINLY CLEAR SKIES AND DRY AIRMASS EXPECT A COLD NIGHT. HAVE STAYED CLOSE TO MAV NUMBERS FOR LOWS. NORTHWESTERLY FLOW ALOFT BACKS A LTL WESTERLY ON FRIDAY WITH AN INCREASE IN MAINLY MID/HI LEVEL CLOUDS DURG THE AFTN. SFC BOUNDARY STAYS WELL TO OUR SOUTH ACRS TN VLY FRIDAY NIGHT. WL KEEP FRIDAY DRY AND CUT BACK ON PRECIP FRIDAY NIGHT. FAVORABLE ISENTROPIC LIFT STAYS TO OUR SOUTH. WL LIMIT ANY MENTION OF PRECIP TO THE FAR SOUTH AND ONLY CHC/SLIGHT POPS LATE FRIDAY NIGHT. BASED ON THERMAL PROFILES HAVE MENTION OF MIXED RAIN AND SNOW. FOR TEMPS HAVE OPTED FOR A BLEND FRIDAY AND AT OR SLIGHTLY ABOVE MAV NUMBERS FOR LOWS FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... SPRING WILL BE ON HOLD FOR AWHILE WITH A PERSISTENT UPPER TROUGH IN PLACE OVER THE GREAT LAKES AND NORTHEAST STATES. ON SATURDAY... SURFACE HIGH PRESSURE WILL BE PUSHING INTO THE GREAT LAKES...WITH A LOW TRAVELING THROUGH TENNESSEE. THE LOW MAY BRING SOME LIGHT MIXED PRECIPITATION MAINLY TO SOUTHERN LOCATIONS. HIGH PRESSURE AND DRY AIR ARE EXPECTED ON SUNDAY. ANOTHER LOW TO THE SOUTH MAY RESULT IN LIGHT MIXED PRECIPITATION ON MONDAY. DRY CONDITIONS ARE ANTICIPATED ON TUESDAY AND WEDNESDAY WITH HIGH PRESSURE TAKING HOLD ACROSS MUCH OF THE EASTERN CONUS. TEMPERATURES WILL BE BELOW NORMAL THROUGH THE PERIOD. HIGHS WILL GENERALLY BE IN THE 40S...WITH LOWS IN THE 20S. NORMAL HIGHS FOR THE PERIOD ARE IN THE MID AND UPPER 50S...AND NORMAL LOWS IN THE 30S. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... POTENT UPPER LEVEL LOW EXTENDING FROM THE WESTERN GREAT LAKES INTO THE CENTRAL PLAINS WILL MOVE QUICKLY ESE THROUGH THE REGION DURING THE TAF PERIOD. A SFC LOW NEAR KIND THIS AFTERNOON WILL RIPPLE ALONG A WARM FRONT ACRS NRN OHIO THIS AFTN INTO EARLY EVENING. A COLD FRONT/DRY LINE WILL ACCOMPANY THE LOW. WARM...MOIST AND UNSTABLE AIRMASS AHEAD OF THE LOW AND FRONT...COMBINED WITH INCREASING LOW LEVEL CONVERGENCE AND UPPER LEVEL LIFT...WILL RESULT IN SHOWERS AND THUNDERSTORMS ACROSS THE TAF SITES THROUGH THE AFTERNOON HOURS. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. WILL INCLUDE TEMPO -TSRA AT ALL TAF SITES THIS AFTN. WILL AMEND TAFS IF NECESSARY TO INCLUDE HAIL AND OR STRONG WINDS SHOULD STRONGER CORES MOVE TOWARD ANY TERMINAL. IT APPEARS AS THIS ACTIVITY MOVES EAST BY LATE AFTERNOON INTO EARLY EVENING...THERE MAY BE A BRIEF BREAK IN THE PCPN THREAT. THEREAFTER...ANOTHER COLD FRONT WILL DROP FROM NW TO SE THROUGH THE REGION OVERNIGHT. THERE COULD BE SOME ADDITIONAL SHOWERS AND EMBEDDED THUNDER AHEAD OF THE FRONT. AFTER FRONTAL PASSAGE...COLDER AIR WILL FILTER INTO THE REGION. CIGS WILL LIKELY DROP INTO THE MVFR CATEGORY BEHIND SECOND FRONT. THE JURY IS STILL OUT AT THIS POINT WHETHER IFR CIGS WILL FORM. GIVEN WEAK LOW LEVEL FORCING OVERNIGHT...AND A LACK OF MID LVL MOISTURE...SOME PATCHY DRIZZLE WILL BE POSSIBLE...WITH FREEZING DRIZZLE WHERE TEMPERATURES FALL TO OR LOWER THAN FREEZING. ON THURSDAY...ANY THREAT OF DRIZZLE/FREEZING DRIZZLE SHOULD END DURING THE MORNING HOURS. MVFR CIGS WILL CONTINUE DURING THE MORNING... WITH A CLEARING TREND STARTING CLOSE TO THE NORTHERN TAF SITES AROUND 18Z AS A RIDGE OF HIGH PRESSURE AND DRIER AIR BUILD SOUTHWARD INTO THE GREAT LAKES. OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE FRIDAY NIGHT INTO SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...CONIGLIO AVIATION...HICKMAN
Hazardous weather outlook, Mar 23, 4:52 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 452 AM EDT WED MAR 23 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-240900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 452 AM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM WILL PUSH EAST TODAY ALONG A WARM FRONT DRAPED ACROSS THE AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THROUGH THE AFTERNOON HOURS...AND CONTINUE INTO THE EARLY EVENING. THERE IS A GOOD CHANCE THAT SOME OF THE STORMS WILL BECOME SEVERE LATER TODAY...PRIMARILY AFTER 2 PM. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...THE POTENTIAL FOR AN ISOLATED TORNADO WILL ALSO EXIST. THE THUNDERSTORM AND SEVERE WEATHER THREAT WILL DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON.
In the hours before
Local storm report, Mar 23, 3:55 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
355 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL MARTINSVILLE 39.32N 83.81W
03/23/2011 E1.25 INCH CLINTON OH PUBLIC
&&
SFHLocal storm report, Mar 23, 4:00 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG NEW RICHMOND 38.96N 84.28W
03/23/2011 CLERMONT OH PUBLIC
LARGE BRANCHES BROKEN.
&&
KURZLocal storm report, Mar 23, 4:07 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
407 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL NEW LEBANON 39.74N 84.40W
03/23/2011 E0.50 INCH MONTGOMERY OH TRAINED SPOTTER
HAIL RANGING FROM PEA TO DIME SIZED
0402 PM HAIL DUBLIN 39.81N 85.21W
03/23/2011 E0.75 INCH WAYNE IN TRAINED SPOTTER
&&
HUGHESLocal storm report, Mar 23, 4:15 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 ESE DUBLIN 40.11N 83.09W
03/23/2011 E0.75 INCH FRANKLIN OH AMATEUR RADIO
AT THE INTERSECTION OF SAWMILL ROAD AND I 270.
&&
SFHLocal storm report, Mar 23, 4:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
419 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST RUSSELLVILLE 38.87N 83.79W
03/23/2011 M60 MPH BROWN OH AMATEUR RADIO
&&
SFHLocal storm report, Mar 23, 4:27 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
427 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL MIDDLETOWN 39.51N 84.37W
03/23/2011 E0.88 INCH BUTLER OH PUBLIC
0305 PM HAIL 4 W HAMILTON 39.39N 84.64W
03/23/2011 E1.00 INCH BUTLER OH TRAINED SPOTTER
HAIL AT LEAST THE SIZE OF QUARTERS. TIME AND SIZE OF HAIL
ESTIMATED.
0332 PM HAIL TROY 40.04N 84.22W
03/23/2011 E0.75 INCH MIAMI OH PUBLIC
0423 PM HAIL DUBLIN 40.12N 83.13W
03/23/2011 E0.75 INCH FRANKLIN OH TRAINED SPOTTER
&&
HUGHESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 1:55 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Clinton, Hamilton, Warren | 53 min |
| Mar 23, 1:57 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Warren | 18 min |
| Mar 23, 2:25 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Highland, Pickaway, Ross | 65 min |
| Mar 23, 2:26 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 49 min |
| Mar 23, 2:45 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Union | 45 min |
| Mar 23, 2:59 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Greene, Montgomery, Warren | 46 min |
| Mar 23, 3:05 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Darke, Logan, Miami, Shelby | 55 min |
| Mar 23, 3:07 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway, Ross | 38 min |
| Mar 23, 3:08 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 37 min |
| Mar 23, 3:11 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Warren | 34 min |
| Mar 23, 3:14 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Ross | 46 min |
| Mar 23, 3:19 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Highland, Warren | 41 min |
| Mar 23, 3:33 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Highland | 40 min |
| Mar 23, 3:42 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami, Montgomery | 63 min |
| Mar 23, 3:45 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Highland, Pickaway, Ross | 26 min |
| Mar 23, 3:51 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland | 39 min |
| Mar 23, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 22 min |
| Mar 23, 4:00 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Delaware, Franklin, Madison, Union | 34 min |
| Mar 23, 4:06 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 41 min |
| Mar 23, 4:10 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Hocking, Pike, Ross, Scioto | 33 min |
| Mar 23, 4:14 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 23 min |
| Mar 23, 4:48 PM EDT | Special Weather Statement | ILN | Madison | 57 min |
| Mar 23, 4:59 PM EDT | Special Weather Statement | ILN | Fayette, Greene, Hocking, Pickaway | 61 min |
| Mar 23, 7:59 PM EDT | Special Weather Statement | ILN | Auglaize, Mercer | 61 min |
| Mar 23, 2:53 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 52 min |
| Mar 23, 3:23 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Carroll, Gallatin, Grant, Owen | 52 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.